A generalized bivariate lifetime distribution based on parallel-series structures. (English) Zbl 1463.60011

In this paper, a generalized bivariate lifetime distribution is introduced. The construction principle is based on a dependent model consisting of two systems which have a random number of parallel subsystems with fixed components connected in series. The introduced bivariate distribution is considered in detail with particular emphasis on its dependence properties. Moreover, by using the extreme-value copulas, further results about measures of association and tail dependence are also investigated.


60E05 Probability distributions: general theory
62N05 Reliability and life testing
62H20 Measures of association (correlation, canonical correlation, etc.)
Full Text: DOI Link


[1] Asgharzadeh, A.; Bakouch, H. S.; Nadarajah, S.; Esmaeili, L., A new family of compound lifetime distributions., Kybernetika 50 (2014), 142-169
[2] Crane, G.; Hoek, J., Using distortions of copulas to price synthetic CDOs., Insurance Math. Econom. 42 (2008), 903-908
[3] Crowder, M. J., Classical Competing Risks., Chapman and Hall/CRC, New York 2001
[4] Dolati, A.; Amini, M.; Mirhosseini, S. M., Dependence properties of bivariate distributions with proportional (reversed) hazards marginals., Metrika 77 (2014), 333-347
[5] Dolati, A.; Ućbeda-Flores, M., Constructing copulas by means of pairs of order statistics., Kybernetika 45 (2009), 992-1002
[6] Durante, F., Construction of non-exchangeable bivariate distribution functions., Statist. Papers 50 (2009), 383-391
[7] Durante, F.; Foschi, R.; Sarkoci, P., Distorted copulas: constructions and tail dependence., Commun. Statistics-Theory Methods 39 (2010), 2288-2301
[8] Durrleman, V.; Nickeghbali, A.; Roncalli, T., A simple transformation of copulas., Available at: gro.creditlyonnais.fr/content/rd/home copulas.htm, (2000)
[9] Genest, C.; Rivest, L., On the multivariate probability integral transformation., Statist. Probab. Lett. 53 (2001), 391-399
[10] Goldoust, M.; Rezaei, S.; Si, Y.; Nadarajah, S., A lifetime distribution motivated by parallel and series structures., Commun. Statistics-Theory Methods 47 (2017), 3052-3072
[11] Goudendorf, G.; Segers, J., Extreme Value Copulas., In: Copula Theory and Its Applications, Lecture Notes in Statistics (P. Jaworski, F. Durante, W. Härdle, T. Rychlik, eds.), Springer, Berlin, Heidelberg 2010, 198, pp. 127-145
[12] Joe, H., Multivariate Models and Dependence Concepts., Chapman and Hall-London, Berlin 1997
[13] Kotz, S.; Nadarajah, S., Extreme-Value Distributions: Theory and Applications., Imperial College Press-London, Berlin 2001
[14] Kotz, S.; Lumelskii, Y.; Pensky, M., The Stress-Strength Models and its Generalizations., World Scientific Publishing-Singapore, Berlin 2003
[15] Kundu, D.; Gupta, A., On bivariate Weibull-geometric distribution., J. Multivariate Anal. 123 (2014), 19-29
[16] Li, C.; Li, X., Preservation of increasing convex/concave order under the formation of parallel/series system of dependent components., Metrika 81 (2018), 4, 445-464
[17] Lu, Y., The distribution of unobserved heterogeneity in competing risks models., Statist. Papers (2017)
[18] Marshall, A. W.; Olkin, I., A new method for adding a parameter to a family of distributions with application to the exponential and Weibull families., Biometrika 84 (1997), 641-652
[19] Mirhosseini, S. M.; Dolati, A.; Amini, M., On a class of distributions generated by stochastic mixture of the extreme order statistics of a sample of size two., J. Statist. Theory Appl. 10 (2011), 455-468
[20] Mirhosseini, S. M.; Amini, M.; Dolati, A., On a general structure of the bivariate FGM type distributions., Appl. Math. 60 (2015), 91-108
[21] Morillas, P., A method to obtain new copulas from a given one., Metrika 61 (2005), 169-184
[22] Nelsen, R. B., An Introduction to Copulas., Springer Science and Business Media, 2006
[23] Pikhands, J., Multivariate extreme-value distributions (with a discussion)., In: Proc. 43rd session of the International Statistical Institute. Bull. Int. Inst. 49 (1981), pp. 859-878
[24] Popović, B. V.; Genç, A. İ., On extremes of two-dimensional Student-t distribution of the Marshall-Olkin type., Mediter. J. Math. 15 (2018), 4, Article: 153
[25] Roozegar, R.; Jafari, A. A., On bivariate generalized linear failure rate-power series class of distributions., Iran. J. Science Technol., Trans. A: Science 41 (2017), 693-706
[26] Roozegar, R.; Nadarajah, S., New classes of power series bivariate copulas., J. Comput. Appl. Math. 326 (2017), 235-246
[27] Shih, J. H.; Emura, T., Bivariate dependence measures and bivariate competing risks models under the generalized FGM copula., Statist. Papers (2016)
[28] Sklar, A., Function de repartition an dimensions et leurs marges., Publ. Inst. Statist. Univ. Paris 8 (1959), 229-331
[29] Zhang, K.; Lin, J.; Xu, P., A new class of copulas involving geometric distribution: Estimation and applications., Insurance: Mathematics and Economics 66 (2016), 1-10
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.